Ask a doctor

I Think Botox Has Caused my Hearing Loss and Tinnitus - is This Common Side Effects?

I woke up one morning with dullness and tinnitus on my right ear that did not go away - this was 2 weeks after a Botox injection (20 units for crows feet). I had a CT scan, met with an ear specialist and a sinus specialist, saw an allergist but no one found any issues. After months of searching for answers, I made the correlation to my Botox injection. If this is caused by the Botox, will it go away or is something damaged? Also, will Botox go away faster if you move the muscles a lot? Thanks!

Doctor Answers (7)

Hearing loss and tinnitus after Botox

+1

Sorry for what you're going through but these are unrelated. There is no way that injections into your crow's feet would travel all the way into your ear canals or sinuses. It just cannot happen. It could be a coincidence for timing, but the two are most definitely not related.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Hearing Loss after Botox

+1

     It would be important to establish a temporal relationship between Botox and the hearing loss.  Did the hearing loss occur abruptly at 3 to 7 days following Botox?  I guess anything is possible, but a causal relationship has not been established.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Hearing loss and tinnitus following Botox treatment?

+1

Hello, and sorry to hear about the problem you are experiencing. The issue with your ear is coincidental, and not related to your Botox injections. And moving the muscle will not make the Botox disappear any faster, It will last around 3 months on average. I hope this helps, and best of luck to you. 

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

You might also like...

Botox is unrelated to tinnitus

+1
There is no causal connection between Botox and either tinnitus or hearing loss. You may be experiencing a coincidence between Botox injections and the onset of your symptoms. The effect of Botox should dissipate between 3-6 months after injection and, no, you can't hurry it up by trying to "move the muscles".

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 12 reviews

I agree, Botox is unlikely to have caused your hearing loss.

+1

It is very unlikely that the Botox has anything to do with your hearing loss.  There are many causes of hearing loss.  I don't believe Botox has ever been documented to cause hearing loss after tens of millions of doses world wide.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 10 reviews

Hearing Loss After Botox?

+1

Hi Snowflake.  As the other panelists have noted, Botox is not related to your hearing loss.  There are some common side effects but we have never seen or read about any related to hearing loss.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and hearing issues

+1

The two aren't directly related, Botox around the eyes, and hearing loss and/or tinnitus. I would do a little research (if it's available to you) into your family to see if this is something other members might experience too.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.